1. sharron sharron United States says:

    Am 64, developed AFib about 2 years ago; Dec 2008, was in ER with CHF and Pulmonary Edema.  Am now on Coumadin, 4 mg daily 4 days, and 6 mg 3 days per week; and a diuretic for the fluids.  My Afib is constant; never quits.  Am also taking high doses of chelated magnesium, coQ10, and omega 3; try to fast-walk, one mile, 3 to 4 times per week. Feel pretty good, but am trying to figure out what caused this.  It absolutely was not there before.  In my 50s, I began taking Tri-est, after menopause, but rarely use the topical progesterone because it makes me "crazy."  I figure I must already produce ample.  Also in my 50s began taking grape seed extract; have quit in the last few months.  At about the same time as the extract and beginning the tri-est, I was also on Zoloft for a few months, eventually taking myself off it.  Think I took it for 4-5 months total.  I've gained weight in my 60s -- about 30 pounds.  Does any of this sound like a cause?  I would like to get off all of this medication and just live a normal life.  The AFib does not bother me; only when my lungs fill and can't breathe.  In the 2 years prior to the diagnosis and ER episode, I kept having bouts of "brochitis," taking antibiotics and otc "cures."  Of course, it wasn't bronchitis, but pulmonary edema.  Any guess as to what caused this?  Never before, not even the slightest indication of Afib.  Thanks.

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.